Q. I am having chest pain with low BP. Do I need any heart checkup?

Answered by
Dr. Rishu
and medically reviewed by iCliniq medical review team.
Published on Jun 01, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I am 70 years old. I have intermittent chest pain. For the past three months, I could not walk fast and climb stairs. But, I was doing it before normally. I suffer from shortness of breath with palpation and when the chest pain persist the breathing problem is severe. I underwent ECG and echo test last month, in which the results are normal. In the CBC test, it showed an elevated WBC (21800). I was asked to take an x-ray chest PA view. The result was normal. I have low BP (80/60 mmHg) due to which I got numbness in hands and legs. I was unable to respond back due to dry mouth or tongue with severe chest pain and giddiness last month. I was also asked to take brain MRI and EEG test. The results were normal. The only thing it showed was that I have sinus in MRI report. My general physician prescribed me Inderal 10 mg for palpation, Razo 20 mg, Bifilac, Mont and C-tax O 200 mg. Now, the chest pain started again, and it lasts three days. The pain is like stabbing and as such a rock is kept. Kindly advise me what can I do further. Do I need to take any further checkup for the heart? I was advised for Holter monitoring, which is yet to be done. I am waiting for your reply. Many thanks in advance.

Dr. Rishu

Cardiology
#

Hi,

Welcome to icliniq.com.

I have noted all your details.

Your symptoms can be most likely because of congestive cardiac failure.

Cardiac failure is not an indicative of a defect in the heart, but it is a situation when the heart pumps weaker than what is deemed as natural. Therefore, the blood flows at a slower rate to the heart and the body that in turn increases pressure in the heart.

In an attempt to hold more blood, the heart stretches the chambers. Though this strenuous effort may keep the blood moving, it would gradually and inevitably weary the heart with all the effort.

Subsequently, the kidney responds by retaining more salt and fluid in the body. These fluids may accumulate in different parts of the body, mainly in the legs, feet, ankles leading to congestion in the body. This condition in medical terminology is referred to as congestive heart failure.

The most common cause of CHF at the age of 70 is coronary artery disease. I would suggest you some of the baseline tests of cardiology to rule out any element of coronary artery disease apart from 2D echocardiography.

Stress test as any ischemia to cardiac muscles will be reflected in the stress test. Along with 2D echo, they have a sensitivity rate of more than 85% to rule out coronary artery disease.

Other tests advised are as follows:

  1. Liver function test - to rule out liver as a cause of symptoms). Liver failure can also cause fluid overload in the body.
  2. Renal function test - to rule out any underlying kidney problem.
  3. Fasting lipid profile.
  4. Thyroid profile - hypothyroidism can lead to pedal edema (swollen legs and ankles).
  5. Fasting and postprandial blood sugar.

As per your query, the medicines you are on have nothing to do with your symptoms.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Also Read Answers From:

Related Questions & Answers


Can hypothyroidism cause joint pain, shivering and fever?

Query: Hi doctor, I am 30 years old. My weight is 60 kg and height is 5'10". Three months before, I was diagnosed with hypothyroidism. Also, I am suffering from joint pain, shivering and fever. For this condition doctor advised me to take Thyrox 50 mcg, Thyrox 100 mcg for 10 days and Thyrox 125 mcg for ne...  Read Full >>


Dr. Divakara P
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Well, your symptoms are not related to thyroid issue. You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her and take the me...  Read Full

Are high sugar and raised liver enzymes side effects of Protonix?

Query: Hi doctor, I have been taking Protonix for almost three weeks for acid reflux. I had some blood laboratory work done and it showed my AST 812 and ALT 1,115. Could this be a rare side effect of Protonix? My glucose also went up to 192 and lipase is 72. I do not drink, smoke or use drugs...  Read Full >>


Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Is this the only liver function test you have? I wanted to trend it. Plaquenil (Hydroxychloroquine) and Protonix (Pantoprazole) both can cause elevated liver function test, but it is relatively rare with Protonix. I also want to make sure that you are not using Aspir...  Read Full

I am having intermittent palpitations. Is it due to hypothyroidism?

Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full >>


Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.